Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering from recurrent episodes of fever. Test showed high SGPT and SGOT levels. Any treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I am 30 yr old Male, height 5.8, weight 73 kgs.

Since last few of months I have been suffering from recurrent episodes of fever but there has not been a confirmed diagnosis so far. There were 4 such episodes in Jul and August, 2012.
I had the following episodes:

1. First fever – sometime in July’12 – treated as normal viral with Levoflox. Fever lasted 2-3 days. Slight cough present.\

2. Second fever – approx. 1 week later in July’12 – diagnosed as suspected sinusitis – and treated with respective medicines. Slight cough also present.

3. Third fever – 12th August ’12 – fever with shivering – suspected malaria – treated with normal antibiotic, and malaria medicine course for 3 days. Blood report showed very low neutrophils, but they recovered in a week. This fever lasted only two days.

4. Fourth fever – 25th August’12 – fever with weakness. Admitted to hospital for investigations. Suspected enteric fever. Treated with Metrogyl and Monocef with IV for 7 days. CRP was 75 when admitted. Reduced after antibiotics. Fever again lasted for only 2 days.

Current condition:
It’s been 3.5 weeks and I feel fine, and also the fever has not come back. But, since earlier episodes have not been diagnosed, i have gone ahead with following investigations on advice on my doctor.

- My SGOT and SGPT levels have been increasing consistently. Currently it is at 70 and 140 respectively, and this has almost doubled in the last 4 weeks.
Is this a matter of concern?

- I have been diagnosed with non alcoholic fatty liver, as seen in CT scan and ultrasound.

- My Ceruloplasmin test has come at 17.9, lower than it should be, although my 24 hr copper urine test is normal. My blood serum copper has come to 90. A little calculation shows that I do have free copper of around 36.

- My Hepatitis B, surface anti-bodies has come to 39 (< 10), and I don’t think I have ever taken Hepatitis B vaccination. Is this fine?

- Bilirubin has recently also gone up to 0.3

- I have itching on my feet, legs, hands and head.

Someone told that increased copper levels might indicate wilson's disease. How can i rule out presence of this disease?

Based on this, can you please recommend the right course of action going forward?
Posted Wed, 24 Oct 2012 in Infections
Answered by Dr. Robert Galamaga 34 hours later
Hello and thank you for submitting your question.

Your question is a very complicated one and I will do my best to provide you with some recommendations.

It looks that you have had extensive testing done so far. I am not convinced that you have active hepatitis but I do think you need repeat hepatitis virus testing. I would suggest that you visit with a infectious disease specialist to have this done and then have a thorough conversation about interpreting the results.

One other consideration would be autoimmune disease which can sometimes cause intermittent fevers. For this I would consider visiting with a rheumatologist to discuss your symptoms. There are additional blood test which maybe don't help ruled this out.

Otherwise I do not think you're dealing with anything that is life-threatening at this time. I do appreciate your interest concerned about the symptoms. I was just starting the follow-up hepatitis testing and visiting and infectious disease doctor. Also as I have recommended a rheumatologist might be able to help provide additional suggestions.

Thanks again for sending your question.

Dr Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor